MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 16X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 16X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305197
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material# 305197, batch# 3320201.It was reported by customer that damaged needles verbatim: damaged needles (broken, had bent tips, and had damage to the middle of the needle.).
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Pr 10242361 follow up for device evaluation.It was reported the needles had bent tips and had damage to the middle of the needle.To aid in the investigation, eight hundred forty-one samples in sealed packaging blisters and three photos were received for evaluation by our quality team.Eighty samples were randomly selected for investigation.A visual inspection was performed with a 30x microscope.There was no damage, defective grind or hooks observed.The bevels and etch were good.The needle hubs did not have any type of damage.In the photos provided, one photo shows a packaging shelf box, one photo shows a packaging blister top web, and the third photo shows a needle assembly with no packaging blister or plastic shield.The needle hub is damaged, broken in two pieces.No other information could be obtained from the photos.A device history record review was completed for provided material number 305197, lot 3320201.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed.Without the actual defective physical sample analysis, a probable root cause could not be offered.
 
Event or Problem Description
Additional information received.[1] date of event: several times over the last several weeks- 5/6/2024 thru 5/23/2024 [2] adverse events because of defect: several medications were ¿sprayed¿ on technicians and work deck when needle broke.One technician stuck her finger when attempting to puncture a medication vial.An incident report was documented.[3] *the needles in question have been breaking in the middle of the plastic hub.Some have a small indentation in the middle of the needle section and some have a fish hook appearance at the very tip of the needle.Material# 305197 batch# 3320201.It was reported by customer that damaged needles.Verbatim: damaged needles (broken, had bent tips, and had damage to the middle of the needle.).

Brand Name
NEEDLE 16X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19433749
Report Number1911916-2024-00391
Device Sequence Number8299150
Product Code FMI
UDI-Device Identifier30382903051978
UDI-Public(01)30382903051978
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305197
Device Lot Number3320201
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date05/31/2024
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown